The Annals of Applied Probability

Mesoscopic eigenvalue statistics of Wigner matrices

Yukun He and Antti Knowles

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove that the linear statistics of the eigenvalues of a Wigner matrix converge to a universal Gaussian process on all mesoscopic spectral scales, that is, scales larger than the typical eigenvalue spacing and smaller than the global extent of the spectrum.

Article information

Source
Ann. Appl. Probab., Volume 27, Number 3 (2017), 1510-1550.

Dates
Received: March 2016
First available in Project Euclid: 19 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1500451234

Digital Object Identifier
doi:10.1214/16-AAP1237

Mathematical Reviews number (MathSciNet)
MR3678478

Zentralblatt MATH identifier
1375.15055

Subjects
Primary: 15B52: Random matrices
Secondary: 60B20: Random matrices (probabilistic aspects; for algebraic aspects see 15B52)

Keywords
Wigner matrices mesoscopic eigenvalue distribution linear statistics universality

Citation

He, Yukun; Knowles, Antti. Mesoscopic eigenvalue statistics of Wigner matrices. Ann. Appl. Probab. 27 (2017), no. 3, 1510--1550. doi:10.1214/16-AAP1237. https://projecteuclid.org/euclid.aoap/1500451234


Export citation

References

  • [1] Altshuler, B. L. and Shklovskii, B. I. (1986). Repulsion of energy levels and the conductance of small metallic samples. Zh. Eksp. Teor. Fiz. (Sov. Phys. JETP) 91 220.
  • [2] Bai, Z. D. and Yao, J. (2005). On the convergence of the spectral empirical process of Wigner matrices. Bernoulli 11 1059–1092.
  • [3] Benaych-Georges, F. and Knowles, A. Lectures on the local semicircle law for Wigner matrices. Preprint, arXiv:1601.04055.
  • [4] Boutet de Monvel, A. and Khorunzhy, A. (1999). Asymtotic distribution of smoothed eigenvalue density. I. Gaussian random matrices. Random Oper. Stoch. Equ. 7 1–22.
  • [5] Boutet de Monvel, A. and Khorunzhy, A. (1999). Asymptotic distribution of smoothed eigenvalue density. II. Wigner random matrices. Random Oper. Stoch. Equ. 7 149–168.
  • [6] Breuer, J. and Duits, M. (2016). Universality of mesoscopic fluctuations for orthogonal polynomial ensembles. Comm. Math. Phys. 342 491–531.
  • [7] Davies, E. B. (1995). The functional calculus. J. Lond. Math. Soc. (2) 52 166–176.
  • [8] Duits, M. and Johansson, K. On mesoscopic equilibrium for linear statistics in Dyson’s Brownian motion. Preprint, arXiv:1312.4295.
  • [9] Erdős, L. (2011). Universality of Wigner random matrices: A survey of recent results. Russian Math. Surveys 66 67–198.
  • [10] Erdős, L. and Knowles, A. (2015). The Altshuler–Shklovskii formulas for random band matrices I: The unimodular case. Comm. Math. Phys. 333 1365–1416.
  • [11] Erdős, L. and Knowles, A. (2015). The Altshuler–Shklovskii formulas for random band matrices II: The general case. Ann. Henri Poincaré 16 709–799.
  • [12] Erdős, L., Knowles, A., Yau, H.-T. and Yin, J. (2012). Spectral statistics of Erdős–Rényi graphs II: Eigenvalue spacing and the extreme eigenvalues. Comm. Math. Phys. 314 587–640.
  • [13] Erdős, L., Knowles, A., Yau, H.-T. and Yin, J. (2013). The local semicircle law for a general class of random matrices. Electron. J. Probab. 18 no. 59, 58.
  • [14] Erdős, L. and Yau, H.-T. (2012). Universality of local spectral statistics of random matrices. Bull. Amer. Math. Soc. 49 377–414.
  • [15] Erdős, L., Yau, H.-T. and Yin, J. (2011). Universality for generalized Wigner matrices with Bernoulli distribution. J. Comb. 2 15–81.
  • [16] Erdős, L., Yau, H.-T. and Yin, J. (2012). Rigidity of eigenvalues of generalized Wigner matrices. Adv. Math. 229 1435–1515.
  • [17] Lodhia, A. and Simm, N. J. Mesoscopic linear statistics of Wigner matrices. Preprint, arXiv:1503.03533.
  • [18] Lytova, A. and Pastur, L. (2009). Central limit theorem for linear eigenvalue statistics of random matrices with independent entries. Ann. Probab. 37 1778–1840.